Acetaminophen 500 mg Caplets by Perrigo Company

November 9, 2006

Audience: Healthcare professionals and consumers

[Posted 11/09/2006] FDA and Perrigo Company notified the public of a voluntary recall of 383 lots of acetaminophen 500 mg caplets manufactured and distributed under various store-brands as a result of small metal fragments found in a small number of these caplets. Consumers can determine if they are in possession of a recalled product by locating the batch number printed on the container label. A list of stores that carry store-brands potentially affected by this recall, as well as batch numbers affected, is located on FDA's website (referenced below).

To date, there have been no illness or injuries received related to this problem and no consumer complaints have been reported to the FDA or to Perrigo. Based on information currently available, the FDA believes the probability of serious adverse health consequences is remote; however, if a consumer were to swallow an affected caplet, it could result in minor stomach discomfort and/or possible cuts to the mouth or throat. Consumers should consult their physician if they suspect they've been harmed by use of this product.

[November 9, 2006 - News Release - FDA]

View comments

Hide
(web4)